Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 62, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2008, 12:11 PM CDT for Giles County, Maury County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2008, 12:11 PM CDT (17:11 UTC)
- Expired
- Apr 11, 2008, 12:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Maury County, TN
The radar
The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 12:20 PM CDT | TORNADO | 12 Nw Pulaski, TN | A LOW END EF3 TORNADO HIT NORTHWEST GILES COUNTY NEAR LIBERTY HILL. THE PATH LENGTH OF THE TORNADO WAS 4.8 MILES, WITH A PATH WIDTH OF 100 YARDS. NUMEROUS TREES WERE SNAPPED AND UPROOTED, MANY HOMES HAD ROOF DAMAGE. ONE RESIDENTIAL HOME WAS COMPLETELY LEVELED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 10:15 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111711
SVROHX
TNC055-119-111745-
/O.NEW.KOHX.SV.W.0062.080411T1711Z-080411T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1211 PM CDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GILES COUNTY IN TENNESSEE...
SOUTHEASTERN MAURY COUNTY IN TENNESSEE...
* UNTIL 1245 PM CDT
* AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 17 MILES WEST OF
LYNNVILLE...OR NEAR LAWRENCEBURG...AND MOVING NORTHEAST AT 54 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LYNNVILLE BY 1225 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN AND
NEAR LAWRENCEBURG THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE.
LAT...LON 3525 8722 3542 8720 3559 8684 3553 8684
3553 8687 3549 8687 3544 8696 3542 8692
3533 8690 3523 8720
TIME...MOT...LOC 1711Z 239DEG 47KT 3535 8722
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:01 AM CDT, 8 hours 10 minutes earlier.
Area forecast discussion, Apr 11, 4:01 AM CDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 401 AM CDT FRI APR 11 2008 .DISCUSSION...AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING ACROSS MIDDLE TENNESSEE, ALTHOUGH THE SURFACE COLD FRONT IS STILL WEST OF THE MISSISSIPPI RIVER. DESPITE EARLIER WARNINGS, THE CURRENT ACTIVITY HAS DIMINISHED WELL BELOW SEVERE CRITERIA. AT 08Z, 988 MB SURFACE LOW WAS CENTERED OVER IOWA, WITH A STRONG PRESSURE GRADIENT EXTENDING SEVERAL HUNDRED MILES FROM THE LOW. THUS, LOOK FOR WINDS TO REMAIN STRONG THROUGHOUT THE DAY. COLD FRONT WILL PASS THROUGH THE MID STATE THIS EVENING, ALTHOUGH THE MOST ACTIVE WEATHER IS THAT WHICH IS OCCURRING NOW. MODELS INDICATE SIGNIFICANT DRYING IN THE MID AND UPPER LEVELS LATER THIS MORNING. ALTHOUGH WITH SUFFICIENT LOW-LEVEL MOISTURE AND WARM AIR STILL IN PLACE, WE MAY GET SOME ADDITIONAL ACTIVITY LATER TODAY OR THIS EVENING, ESPECIALLY WITH THE PASSAGE OF THE FRONT. AFTERWARDS, LOOK FOR SIGNIFICANTLY COOLER AIR TO ADVECT INTO THE MID STATE, DESPITE THE ABSENCE OF A TRUE NORTHWEST WIND UNTIL SUNDAY. GFS DEPICTS DEEP OCCLUDED FRONT MOISTURE MOVING ACROSS MIDDLE TENNESSEE BY SUNDAY, THUS BRINGING MORE CLOUDS AND A CHANCE OF RAIN LASTING THROUGH SUNDAY NIGHT BEFORE SKIES FINALLY CLEAR OUT. FORECAST FROM MONDAY THROUGH THURSDAY WILL BE DRY, ALTHOUGH TEMPERATURES SUNDAY NIGHT AND MONDAY NIGHT WILL DROP WELL INTO THE 30S, WITH SOME FREEZING TEMPERATURES AT OUR HIGHER ELEVATIONS, SO WIDESPREAD FROST IS EXPECTED THOSE TWO NIGHTS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 76 49 57 39 / 70 10 20 20 CLARKSVILLE 75 45 54 37 / 60 10 20 20 CROSSVILLE 73 47 57 35 / 80 40 20 30 COLUMBIA 75 50 59 38 / 70 20 20 20 LAWRENCEBURG 76 50 60 37 / 70 20 20 20 WAVERLY 75 47 56 37 / 60 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Apr 10, 1:59 PM CDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 159 PM CDT THU APR 10 2008 TNZ011-032>034-065-066-079-080-111030- PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-GRUNDY-VAN BUREN- 159 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON FRIDAY... BRINGING THUNDERSTORMS TO THE MID STATE BEGINNING TONIGHT. GIVEN THE WARM TEMPERATURES AHEAD OF THE FRONT...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. SOME OF THE STORMS MAY BECOME SEVERE. WHILE STRAIGHT LINE DAMAGING WINDS ARE THE PRIMARY THREAT...ISOLATED TORNADOES ARE ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE ACTIVE WEATHER IS POSSIBLE ON FRIDAY...MAINLY THROUGH MID TO LATE AFTERNOON AS THE COLD FRONT EDGES TOWARD MIDDLE TENNESSEE. WITH THE EXCEPTION OF THOSE LOCATIONS GENERALLY NORTHWEST OF NASHVILLE...THE MID STATE IS UNDER A SLIGHT RISK OF SEVERE WEATHER ON FRIDAY. THE COLD FRONT WILL BRING CONSIDERABLY COOLER AIR TO MIDDLE TENNESSEE...WITH THE COLDEST TEMPERATURES EXPECTED ON SUNDAY AND MONDAY NIGHTS...WHEN TEMPERATURES WILL DIP INTO THE LOWER TO MID 30S. THUS...THERE IS THE EXPECTATION OF WIDESPREAD FROST MONDAY AND TUESDAY MORNINGS...ESPECIALLY ALONG THE CUMBERLAND PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. TNZ005>010-022>031-056>064-075-077-078-093>095-111030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DEKALB-BEDFORD-COFFEE-WARREN-WAYNE-LAWRENCE-GILES- 159 PM CDT THU APR 10 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... WIND ADVISORY A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON FRIDAY... BRINGING THUNDERSTORMS TO THE MID STATE BEGINNING TONIGHT. GIVEN THE WARM TEMPERATURES AHEAD OF THE FRONT...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. SOME OF THE STORMS MAY BECOME SEVERE. WHILE STRAIGHT LINE DAMAGING WINDS ARE THE PRIMARY THREAT...ISOLATED TORNADOES ARE ALSO A POSSIBILITY. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE ACTIVE WEATHER IS POSSIBLE ON FRIDAY...MAINLY THROUGH MID TO LATE AFTERNOON AS THE COLD FRONT EDGES TOWARD MIDDLE TENNESSEE. WITH THE EXCEPTION OF THOSE LOCATIONS GENERALLY NORTHWEST OF NASHVILLE...THE MID STATE IS UNDER A SLIGHT RISK OF SEVERE WEATHER ON FRIDAY. THE COLD FRONT WILL BRING CONSIDERABLY COOLER AIR TO MIDDLE TENNESSEE...WITH THE COLDEST TEMPERATURES EXPECTED ON SUNDAY AND MONDAY NIGHTS...WHEN TEMPERATURES WILL DIP INTO THE LOWER TO MID 30S. THUS...THERE IS THE EXPECTATION OF WIDESPREAD FROST MONDAY AND TUESDAY MORNINGS...ESPECIALLY ALONG THE CUMBERLAND PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED LATE TONIGHT AND FRIDAY. 07
In the hours before
Local storm report, Apr 11, 10:56 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1056 AM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL CHARLOTTE 36.18N 87.35W
04/11/2008 E0.75 INCH DICKSON TN EMERGENCY MNGR
&&
MRICHARDLocal storm report, Apr 11, 11:05 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1105 AM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FUNNEL CLOUD 8 SW DICKSON 35.99N 87.48W
04/11/2008 DICKSON TN TRAINED SPOTTER
&&
MRICHARDLocal storm report, Apr 11, 11:11 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1111 AM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TORNADO 4 NE DICKSON 36.12N 87.33W
04/11/2008 DICKSON TN EMERGENCY MNGR
INTERSECTION OF JONES CREEK AND ROCK CHURCH...BUILDINGS
DAMAGE AND TREES DOWN.
&&
MRICHARDLocal storm report, Apr 11, 11:16 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1116 AM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL CHARLOTTE 36.18N 87.35W
04/11/2008 E1.00 INCH DICKSON TN COUNTY OFFICIAL
&&
MRICHARDLocal storm report, Apr 11, 11:43 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 AM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG 3 S NASHVILLE 36.13N 86.78W
04/11/2008 DAVIDSON TN TRAINED SPOTTER
LARGE TREE DOWN CRIEVE HALL AREA
&&
MGIRODOLocal storm report, Apr 11, 12:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FUNNEL CLOUD 7 W LAWRENCEBURG 35.25N 87.46W
04/11/2008 LAWRENCE TN EMERGENCY MNGR
&&
MRICHARDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 33 min |
| Apr 10, 11:19 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 26 min |
| Apr 10, 11:56 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 34 min |
| Apr 11, 12:29 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 31 min |
| Apr 11, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 24 min |
| Apr 11, 1:25 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Perry | 35 min |
| Apr 11, 2:22 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 23 min |
| Apr 11, 10:08 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 37 min |
| Apr 11, 10:33 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 27 min |
| Apr 11, 10:36 AM CDT | Tornado Warning | OHX | Dickson, Humphreys | 24 min |
| Apr 11, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 32 min |
| Apr 11, 10:57 AM CDT | Tornado Warning | OHX | Cheatham, Dickson | 22 min |
| Apr 11, 11:14 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 31 min |
| Apr 11, 11:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 28 min |
| Apr 11, 11:22 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 23 min |
| Apr 11, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 31 min |
| Apr 11, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 30 min |
| Apr 11, 11:47 AM CDT | Tornado Warning | OHX | Lawrence, Wayne | 28 min |
| Apr 11, 12:00 PM CDT | Tornado Warning | OHX | Clay, Macon | 19 min |
| Apr 11, 12:12 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 26 more | 109 days |
| Apr 11, 12:14 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Maury | 31 min |
| Apr 11, 12:28 PM CDT | Tornado Warning | OHX | Marshall, Maury | 32 min |
| Apr 11, 12:51 PM CDT | Tornado Warning | OHX | Bedford | 24 min |
| Apr 11, 1:13 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 32 min |
| Apr 11, 1:28 PM CDT | Tornado Warning | OHX | Cannon | 32 min |
| Apr 11, 1:39 PM CDT | Tornado Warning | OHX | Warren | 51 min |
| Apr 11, 1:59 PM CDT | Tornado Warning | OHX | Van Buren, White | 46 min |
| Apr 11, 2:09 PM CDT | Tornado Warning | OHX | Van Buren, White | 36 min |
| Apr 11, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 24 min |
| Apr 11, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 15 min |
| Apr 11, 2:31 PM CDT | Tornado Warning | OHX | Grundy | 29 min |
| Apr 11, 2:35 PM CDT | Tornado Warning | OHX | Coffee, Warren | 14 min |
| Apr 11, 2:39 PM CDT | Tornado Warning | OHX | Cumberland | 36 min |
| Apr 11, 3:13 PM CDT | Tornado Warning | OHX | Cumberland | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.